Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 15, NWS Cheyenne, WY

September 13, 2006

NWS Cheyenne, WY issued this red flag warning at Sep 13, 2006, 8:14 PM MDT. It took effect at Sep 14, 2006, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2006, 8:14 PM MDT (02:14 UTC)
In effect from
Sep 14, 2006, 11:00 AM MDT
Expired
Sep 14, 2006, 7:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 140214
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT WED SEP 13 2006

WYZ293-294-141015-
/O.EXP.KCYS.FW.W.0014.000000T0000Z-060914T0200Z/
/O.UPG.KCYS.FW.A.0014.060914T1700Z-060915T0100Z/
/O.NEW.KCYS.FW.W.0015.060914T1700Z-060915T0100Z/
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
814 PM MDT WED SEP 13 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

RELATIVE HUMIDITY VALUES WILL CONTINUE TO REBOUND THROUGH THE LATE
EVENING AND STRONG WEST TO SOUTHWEST WINDS HAVE WEAKENED OVER
FIRE DISTRICTS 293 AND 141. THUS THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE AT 8 PM MDT TONIGHT. 

HOWEVER...THE PACIFIC COLD FRONT WILL CONTINUE TO APPROACH THE
AREA FROM THE WEST ON THURSDAY AND WILL CAUSE WEST TO SOUTHWEST
WINDS WITH SUSTAINED SPEEDS OF 20 TO 25 MPH AND GUSTS TO 35 MPH BY
THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL BE MARGINAL IN
THE AFTERNOON AS MOISTURE PUSHES NORTHWARD INTO SOUTHERN WYOMING.
EXPECT MINIMUM HUMIDITY VALUES AROUND 15 PERCENT. THE MAIN CONCERN
WILL BE FOR DRY LIGHTNING AS ISOLATED THUNDERSTORMS WILL DEVELOP
IN THE LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...MARGINAL RELATIVE HUMIDITY...AND DRY LIGHTNING WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ290-292-295-140315-
/O.CAN.KCYS.FW.A.0014.060914T1700Z-060915T0100Z/
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
LARAMIE MOUNTAIN RANGE SOUTH-
814 PM MDT WED SEP 13 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FIRE
WEATHER WATCH. 

THE PACIFIC COLD FRONT WILL CONTINUE TO APPROACH THE AREA FROM THE
WEST ON THURSDAY AND WILL CAUSE WEST TO SOUTHWEST WINDS WITH
SUSTAINED SPEEDS OF 20 TO 25 MPH AND GUSTS TO 35 MPH BY THURSDAY
AFTERNOON. HOWEVER...MOISTURE WILL MOVE NORTHWARD INTO SOUTHERN
WYOMING THROUGH THE AFTERNOON. THIS WILL CAUSE RELATIVE HUMIDITY
VALUES TO INCREASE THROUGH THE AFTERNOON. THUS HAVE CANCELLED THE
FIRE WEATHER WATCH.

$$

WYZ291-141015-
/O.UPG.KCYS.FW.A.0014.060914T1700Z-060915T0100Z/
/O.NEW.KCYS.FW.W.0015.060914T1700Z-060915T0100Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
814 PM MDT WED SEP 13 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE PACIFIC COLD FRONT WILL CONTINUE TO APPROACH THE AREA FROM THE
WEST ON THURSDAY AND WILL CAUSE WEST TO SOUTHWEST WINDS WITH
SUSTAINED SPEEDS OF 20 TO 25 MPH AND GUSTS TO 35 MPH BY THURSDAY
AFTERNOON. RELATIVE HUMIDITY VALUES WILL BE MARGINAL IN THE
AFTERNOON AS MOISTURE PUSHES NORTHWARD INTO SOUTHERN WYOMING.
EXPECT MINIMUM HUMIDITY VALUES AROUND 15 PERCENT. THE MAIN CONCERN
WILL BE FOR DRY LIGHTNING AS ISOLATED THUNDERSTORMS WILL DEVELOP
IN THE LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...MARGINAL RELATIVE HUMIDITY...AND DRY LIGHTNING WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KCYS 141126
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
526 AM MDT THU SEP 14 2006

WYZ291-293-294-150100-
/O.CON.KCYS.FW.W.0015.060914T1700Z-060915T0100Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
526 AM MDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FOR EAST CENTRAL WYOMING AND
PARTS OF SOUTH CENTRAL WYOMING FROM 11 AM THIS MORNING TO 7 PM
MDT THIS EVENING.

WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES IN THE TEENS WILL
PREVAIL THIS AFTERNOON. ADDITIONALLY...SOUTH TO SOUTHWEST WINDS
WILL INCREASE TO 15 TO 30 MPH. THESE WEATHER FACTORS WILL COMBINE
WITH THE THREAT OF DRY LIGHTNING FROM SOME THUNDERSTORMS IN THE
AFTERNOON TO CREATE THE POTENTIAL FOR EXPLOSIVE GROWTH SHOULD ANY
FIRES START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...MARGINAL RELATIVE HUMIDITY...AND DRY LIGHTNING WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JLH
000 
WWUS85 KCYS 150100
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
700 PM MDT THU SEP 14 2006

WYZ291-293-294-150200-
/O.EXP.KCYS.FW.W.0015.000000T0000Z-060915T0100Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
700 PM MDT THU SEP 14 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. LATEST
OBSERVATIONS INDICATE RELATIVE HUMIDITY VALUES INCREASING UP TO 30
PERCENT ACROSS FIRE DISTRICTS 291...293...AND 294. ALSO THE WINDS
HAVE DECREASED TO 10 TO 15 WITH GUSTS UP TO 25 MPH...EXCEPT IN
AREAS NEAR THUNDERSTORMS WHERE GUSTS CAN REACH UP TO 40 MPH. THUS
THE RED FLAG WAS ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 13, 1:35 PM MDT, 6 hours 39 minutes earlier.

Area forecast discussion, Sep 13, 1:35 PM MDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
135 PM MDT WED SEP 13 2006

.SHORT TERM...TNGT THRU FRI...WILL CONTINUE WITH FIRE WX WRNGS AND
WATCHES AS BELOW.  SMOKE LAYER ALOFT SHIFTG SE OUT OF AREA THIS
AFTN...SHOULD HAVE CLEAR SKIES OVERNIGHT.  MODELS SHOWG A FEW HIGH
CLDS MOVG INTO FAR SRN WY BY SUNRISE...CLDS NOW IN SRN UT.  SHOULD
BE ANOTHER WARM DAY THU...SIMILAR HIGHS TO TODAY.  MODELS ALSO SHOWG
INCRS IN CLDS OVER MAINLY WY THU AFTN WITH SOME SHWRS/TSTMS BREAKING
OUT.  HIGH LEVEL FTR FCST TO MOVE THRU REGION THU NGT...WITH AREA OF
PCPN SHIFTG NEWD ACRS REGION...LEAVING AREA FRI MRNG.  HAVE
DISCOUNTED NAM STARTING ON FRI AND GONE WITH TIMING PERHAPS A BIT
SLOWER THAN 12Z GFS...MORE LIKE 12Z ECMWF/UKMET.  NOT SURE ABOUT
WEAK FRONT SAGGING SWD INTO NRN PART OF AREA LATE FRI AFTN...WILL
COOL TEMPS A BIT THOUGH DUE TO MORE CLDS.  BETTER POPS SHOULD
CONTINUE TO BE IN WRN/NRN PARTS OF AREA ON FRI.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. FRIDAY NIGHT...CHANCE
OF PRECIPITATION LOOKS WARRANTED PER MOISTURE AND LIFT PARAMETERS.

SATURDAY WILL BE A WINDY/RAW DAY AS SHORTWAVE TROUGH MOVES TO WRN SD
AND SURFACE PRESSURE GRADIENT STRENGTHENS IN THE POST COLD FRONTAL
ATMOSPHERE. NORTHWESTERLY FLOW AT LOW/MID LEVELS WILL LIMIT
PRECIPITATION COVERAGE TO THE LEE OF THE LARAMIE RANGE. HIGHS SOME
20F COLDER THAN FRIDAY PER THICKNESS TRENDS.

COOL AND WINDY DAY AGAIN ON SUNDAY WITH UPPER VORTEX ACROSS THE
NORTHERN PLAINS AND DEEP UNIDIRECTIONAL NORTHWESTERLY FLOW. CHANCE
OF RAIN SHOWERS WILL WANE DURING THE DAY WITH DECREASE IN UPWARD
MOTION AND LOW/MID LEVEL MOISTURE.

A REINFORCING SHOT OF COOLER AIR MOVES ACROSS THE REGION ON MONDAY...
KEEPING HIGHS ABOUT 15F BELOW NORMAL. PRECIPITATION CHANCES LOOK
MEAGER WITH LIMITED LOW/MID LEVEL MOISTURE AND LACK OF LIFT.

WARMING TREND BEGINS ON TUESDAY AS A SHORTWAVE RIDGE MOVES ACROSS
WRN WY...ALTHOUGH WARMING WILL BE TEMPERED BY SURFACE HIGH PRESSURE
ACROSS THE CENTRAL PLAINS STATES PRODUCING UPSLOPE WINDS EAST OF THE
LARAMIE RANGE.

CONTINUES WARMING TREND ON WEDNESDAY AS SOUTHWESTERLY FLOW ALOFT
BEGINS IN ADVANCE OF UPPER TROUGH ACROSS THE WEST COAST. HIGHS NEAR
NORMAL PER THICKNESS TRENDS. DRY WITH LACK OF LOW/MID LEVEL MOISTURE
AND LIFT.   RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING     THRU 8 PM        ZONES 61..62..64.
     FIRE WEATHER WATCH   THU 11 AM-7 PM   ZONES 59>62..64>70.
NE...NONE.

&&
Hazardous weather outlook, Sep 13, 9:00 AM MDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
900 AM MDT WED SEP 13 2006

NEZ001>003-019>021-054-055-141130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
900 AM MDT WED SEP 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY AND WARM CONDITIONS ARE EXPECTED ON THURSDAY WITH A FEW
THUNDERSTORMS POSSIBLE DURING THE EVENING. THERE IS ALSO A SLIGHT
CHANCE OF LATE DAY THUNDERSTORMS ON FRIDAY. THE WEEKEND WILL BRING
WINDY AND MUCH COOLER WEATHER ALONG WITH SCATTERED SHOWERS. DRY
CONDITIONS WILL RETURN LATER MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061-062-064-141130-
SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-
900 AM MDT WED SEP 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 8 PM
THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES TO CREATE HIGH FIRE GROWTH
POTENTIAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS FIRE GROWTH CONDITIONS WILL PERSIST ON THURSDAY WITH A
FIRE WEATHER WATCH POSTED FROM LATE MORNING THROUGH THE EVENING
HOURS DUE TO BREEZY...WARM AND DRY WEATHER. THERE WILL ALSO BE A
SLIGHT CHANCE AFTERNOON AND EVENING THUNDERSTORMS THURSDAY...WITH
A BETTER CHANCE OF THUNDERSTORMS ON FRIDAY.

WINDY AND COOLER CONDITIONS AND SCATTERED SHOWERS WILL SPREAD OVER
THE REGION ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059-060-063-065>070-141130-
CONVERSE-NIOBRARA-SNOWY RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
900 AM MDT WED SEP 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE
WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO CREATE HIGH
FIRE GROWTH POTENTIAL.  THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS BY THURSDAY EVENING.

WINDY AND MUCH COOLER CONDITIONS ALONG WITH SCATTERED SHOWERS WILL
SPREAD ACROSS THE REGION SATURDAY AND SUNDAY. DRY WEATHER WILL
RETURN LATER MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.